Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 78, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 25, 2006, 3:57 PM CDT for Columbia County, Wisconsin. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 25, 2006, 5:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Columbia County, WI
The radar
The Milwaukee radar (KMKX), 82 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:07 PM CDT | HAIL 0.25 | Poynette, WI | PONDING OF WATER ON ROADWAYS 2-5 INCHES IN DEPTH. |
| Jun 25, 4:21 PM CDT | HAIL 0.25 | Rio, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 252058
SVRMKX
WIC021-252200-
/O.NEW.KMKX.SV.W.0078.060625T2057Z-060625T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CDT SUN JUN 25 2006
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 500 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIO...OR ABOUT 11 MILES NORTH OF DE FOREST...AND MOVING EAST AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIO AROUND 435 PM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO LIKELY WITH THIS STORM.
LAT...LON 4356 8951 4331 8953 4331 8926 4331 8910
4355 8911
$$
FOWLE3 follow-up statements
000 WWUS53 KMKX 252122 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 420 PM CDT SUN JUN 25 2006 WIC021-252200- /O.CON.KMKX.SV.W.0078.000000T0000Z-060625T2200Z/ COLUMBIA WI- 422 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR COLUMBIA COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR OTSEGO...OR ABOUT 8 MILES WEST OF COLUMBUS...MOVING NORTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OTSEGO BY 425 PM CDT 6 MILES SOUTHEAST OF RIO BY 430 PM CDT DOYLESTOWN BY 435 PM CDT 6 MILES SOUTHEAST OF CAMBRIA BY 500 PM CDT THE STORM STILL LOOKS SEVERE BASED ON RADAR ANALYSIS. ALTHOUGH THE LATEST REPORT RECEIVED WAS PEA SIZE HAIL AT POYNETTE AT 407 PM CDT...AND IN RIO AT 420 PM. MANY LOW LYING ROADS ARE LIKELY COVERED IN WATER. RADAR ESTIMATES SHOW NEARLY 6 INCHES OF RAIN HAS FALLEN OVER PARTS OF COLUMBIA COUNTY IN THE LAST 3 HOURS. LAT...LON 4353 8936 4331 8942 4331 8910 4355 8911 $$ DAVIS
000 WWUS53 KMKX 252143 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 442 PM CDT SUN JUN 25 2006 WIC021-252200- /O.CON.KMKX.SV.W.0078.000000T0000Z-060625T2200Z/ COLUMBIA WI- 442 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR COLUMBIA COUNTY... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR OTSEGO...OR ABOUT NEAR COLUMBUS...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FALL RIVER BY 450 PM CDT FLASH FLOODING IS ALSO OCCURRING WITH THIS STORM. TRAVEL ACROSS SOUTHEAST COLUMBIA COUNTY WILL BE DANGEROUS IN LOW LYING AREAS DURING THE NEXT FEW HOURS. DO NOT DRIVE ACROSS ROADS COVERED IN WATER OF AN UNKNOWN DEPTH. LAT...LON 4345 8936 4330 8938 4330 8902 4351 8901 $$ DAVIS
000 WWUS53 KMKX 252206 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 506 PM CDT SUN JUN 25 2006 WIC021-252211- /O.EXP.KMKX.SV.W.0078.000000T0000Z-060625T2200Z/ COLUMBIA WI- 506 PM CDT SUN JUN 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY EXPIRED AT 500 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING FOR COLUMBIA COUNTY HAS WEAKENED...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THE THUNDERSTORM LOCATED JUST NORTH OF FALL RIVER AND MOVING NORTH AT 5 MPH...IS STILL CAPABLE OF PRODUCING SMALL HAIL AND VERY HEAVY RAINFALL. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SAUK AND COLUMBIA COUNTIES UNTIL 6 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. LAT...LON 4345 8936 4330 8938 4330 8902 4351 8901 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:51 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 25, 3:51 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 PM CDT SUN JUN 25 2006 .DISCUSSION...FCST FOCUS ON UPR LOW AND PCPN LOCATION AND AMOUNTS TNT INTO MONDAY. ONCE AGAIN A BUSY AFTERNOON IN CWA AS INVERTED SFC LOW POKING INTO SRN CWA AND ASSOCIATED LOW-LVL MOISTURE CONVERGENCE COMBINING WITH CVA FROM APPROACHING SHRT WV TO TRIGGER CONVECTION. STORMS ALIGNING ALONG AXIS OF BEST 1000-850MB THETA-E CONVERGENCE. WEAK SHEAR... WINDS BLO 20K FT ARE UNDER 20 KTS...ARE PREVENTING MORE WIDESPREAD OR SUSTAINED ORGANIZATION TO STORMS...BUT INDIVIDUAL CELLS STILL ABLE TO PULSE UP AND PRODUCE SVR HAIL AND GUSTY WINDS. HEAVY RAINS WITH SLOW MOVING STORMS ON NORTHERN PERIPHERY OF INVERTED TROF BRING FLASH FLOOD POTENTIAL ESPECIALLY LOCATIONS IN WRN COLUMBIA CNTY AND THE N HALF OF SAUK COUNTY FROM LAKE WISCONSIN TO LA VALLE. THIS STAGNANT REGION OF LOW LVL CONVERGENCE WILL SLOWLY SAG SEWD LATER TNT AS SHRT WV SWINGS THRU NRN IL. EXPECT THIS FIRST ROUND TO AFFECT MAINLY ERN AND NRN PORTIONS OF CWA THRU ERLY EVENING...THEN SECOND ROUND OF SHRA AND ISOLATED TSTMS MOVE IN LATER TNGT AS WAVE PASSES THRU RGN. WILL HAVE LIKELY TO CATEGORICAL POPS...BUT NOT ALL AREAS WILL SEE PCPN AT THE SAME TIME. WILL TRY AND RESOLVE TO SOME DEGREE IN GRIDS. UPPER LEVEL TROUGH WILL BE THE MAIN WX FEATURE FOR THE FIRST PART OF THE WEEK. COOL 500 MB TEMPS IN THE -14 TO -16C RANGE WILL PROVIDE STEEP MID LVL LAPSE RATES...DAYTIME HEATING AND UPPER LEVEL DCVA FROM VARIOUS VORTICITY MAXIMA ROTATING AROUND MAIN CIRCULATION CENTER WILL BRING SCT SHRA THRU THE DAY MONDAY. MODELS AGREE THAT SECOND TROUGH WILL DROP INTO WRN GRT LKS TUE...KEEPING A CHC FOR SHRA/TSTMS TUE AFTERNOON THRU WED. BEYOND WED...GFS/CANADIAN/ECMWF HAVE TIMING/AMPLITUDE PROBLEMS TAKING UPR TROF E OF RGN. WILL HOLD WITH CURRENT FCST FOR LATER IN THE WEEK LEANING TWDS SLOWER MOVEMENT ON GFS ENSEMBLES UNTIL MODELS BRING DETAILS INTO BETTER FOCUS. && .MKX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 556 UNTIL 9 PM WI ZONES 56>57...62>63...67>69. &&
Hazardous weather outlook, Jun 25, 12:05 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1205 PM CDT SUN JUN 25 2006 WIZ046-047-051-052-056>060-062>072-260900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1205 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE GREATEST THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. LMZ643>646-665-260900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1205 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE SCATTERED OVER THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY AFTERNOON THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 25, 1:42 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
142 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL LAKE WISCONSIN 43.37N 89.58W
06/25/2006 E0.25 INCH COLUMBIA WI LAW ENFORCEMENT
LAW ENFORCMENT REPORT HEAVY WIND AND HIGH WINDS
0140 PM HAIL LAKE WISCONSIN 43.37N 89.58W
06/25/2006 E0.25 INCH COLUMBIA WI LAW ENFORCEMENT
ESTIMATED 40 MPH WIND WITH HEAVY RAIN AND HAIL
&&
RSCHAARLocal storm report, Jun 25, 3:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 S WYOCENA 43.44N 89.31W
06/25/2006 E0.88 INCH COLUMBIA WI TRAINED SPOTTER
&&
GDLocal storm report, Jun 25, 3:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL POYNETTE 43.39N 89.41W
06/25/2006 E0.75 INCH COLUMBIA WI AMATEUR RADIO
&&
GDLocal storm report, Jun 25, 3:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL LOGANVILLE 43.44N 90.04W
06/25/2006 E0.88 INCH SAUK WI PUBLIC
&&
GDLocal storm report, Jun 25, 3:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 4 E POYNETTE 43.39N 89.33W
06/25/2006 E0.50 INCH COLUMBIA WI PUBLIC
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:30 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 30 min |
| Jun 25, 1:56 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 2 hr |
| Jun 25, 2:06 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 54 min |
| Jun 25, 2:32 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 43 min |
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 64 min |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 63 min |
| Jun 25, 3:23 PM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
| Jun 25, 3:53 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 2 hr |
| Jun 25, 5:39 PM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.